Alert archive / Oklahoma / Wind Advisories in 2006
Wind Advisory 1, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Jan 1, 2006, 5:15 AM CST for 37 counties in Oklahoma. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2006, 5:15 AM CST (11:15 UTC)
- Expired
- Jan 1, 2006, 6:00 PM CST
- In force
- 13 hr
- Issued by
- NWS Norman, OK
All 37 counties
Atoka County, OK, Beckham County, OK, Blaine County, OK, Bryan County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Harper County, OK, Hughes County, OK, Jefferson County, OK, Johnston County, OK, Kingfisher County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, Major County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Stephens County, OK, Washita County, OK, Woodward County, OK
The radar
The Norman radar (KTLX), 41 km from the middle of the area, began a volume at 11:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 11.3 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2716 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 386 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KOUN 011115 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 515 AM CST SUN JAN 1 2006 ...STRONG WINDS EXPECTED TODAY... .A SURFACE LOW PRESSURE SYSTEM IS EXPECTED TO ORGANIZE OVER THE CENTRAL PLAINS ON SUNDAY...RESULTING IN STRONG SOUTHWEST TO WEST WINDS ACROSS OKLAHOMA AND NORTHERN TEXAS. THE STRONGEST WINDS ARE EXPECTED TO OCCUR FROM NORTHWEST TEXAS INTO SOUTHWEST OKLAHOMA... WHERE PEAK GUSTS AROUND 50 MPH WILL BE POSSIBLE. OKZ021>031-039>042-045-046-050-011915- /O.EXA.KOUN.WI.Y.0001.060101T1700Z-060102T0000Z/ BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-STEPHENS-GARVIN-MURRAY-PONTOTOC- JEFFERSON-CARTER-LOVE- INCLUDING THE CITIES OF...ELK CITY...SAYRE...BURNS FLAT... ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER... CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE... DUNCAN...PAULS VALLEY...SULPHUR...ADA...WAURIKA...ARDMORE... MARIETTA 515 AM CST SUN JAN 1 2006 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. WEST TO SOUTHWEST WINDS WILL INCREASE ON THIS MORNING...AND ARE EXPECTED TO REACH SUSTAINED SPEEDS OF 25 TO 35 MPH BY MIDDAY ACROSS MUCH OF CENTRAL OKLAHOMA. GUSTS IN THE 40 TO 45 MPH RANGE WILL BE LIKELY. THE WINDS WILL DECREASE TO AROUND 15 TO 25 MPH THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH...OR GUSTS OVER 45 MPH... ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ OKZ033>038-044-TXZ083>090-011915- /O.CON.KOUN.WI.Y.0001.060101T1700Z-060102T0000Z/ HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-COTTON-HARDEMAN-FOARD- WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...HOLLIS...MANGUM...HOBART...ALTUS... FREDERICK...LAWTON...WALTERS...QUANAH...CHILLICOTHE...CROWELL... VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR... ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA 515 AM CST SUN JAN 1 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. WEST TO SOUTHWEST WINDS WILL INCREASE THIS MORNING...AND ARE EXPECTED TO REACH SUSTAINED SPEEDS OF 25 TO 35 MPH BY MIDDAY ACROSS MUCH OF NORTHWEST TEXAS AND SOUTHWEST OKLAHOMA. GUSTS IN THE 40 TO 50 MPH RANGE WILL BE LIKELY. THE WINDS WILL DECREASE TO AROUND 15 TO 25 MPH SHORTLY THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH...OR GUSTS OVER 45 MPH... ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CJS
2 follow-up statements
000 WWUS74 KOUN 011751 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1151 AM CST SUN JAN 1 2006 ...STRONG WINDS EXPECTED TODAY... .A SURFACE LOW PRESSURE SYSTEM IS EXPECTED TO ORGANIZE OVER THE CENTRAL PLAINS ON TODAY...RESULTING IN STRONG SOUTHWEST TO WEST WINDS ACROSS OKLAHOMA AND NORTHERN TEXAS. THE STRONGEST WINDS ARE EXPECTED TO OCCUR FROM NORTHWEST TEXAS INTO SOUTHWEST AND WEST CENTRAL OKLAHOMA... WHERE PEAK GUSTS AROUND 50 MPH WILL BE POSSIBLE. OKZ004-009>020-020000- /O.EXA.KOUN.WI.Y.0001.000000T0000Z-060102T0000Z/ HARPER-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-ROGER MILLS-DEWEY- CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- INCLUDING THE CITIES OF...BUFFALO...ARNETT...WOODWARD... FAIRVIEW...ENID...PERRY...CHEYENNE...TALOGA...WEATHERFORD... CLINTON...WATONGA...KINGFISHER...GUTHRIE...STILLWATER 1151 AM CST SUN JAN 1 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. WEST TO SOUTHWEST WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON... WITH SUSTAINED SPEEDS OF 25 TO 35 MPH ACROSS PARTS OF NORTHERN OKLAHOMA. GUSTS IN THE 40 TO 45 MPH RANGE WILL BE LIKELY. THE WINDS WILL DECREASE TO AROUND 15 TO 25 MPH THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH...OR GUSTS OVER 45 MPH... ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ OKZ021>031-033>042-044>046-050-TXZ083>090-020000- /O.CON.KOUN.WI.Y.0001.000000T0000Z-060102T0000Z/ BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COTTON-JEFFERSON- CARTER-LOVE-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER- CLAY- INCLUDING THE CITIES OF...ELK CITY...SAYRE...BURNS FLAT... ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER... CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE... HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN... PAULS VALLEY...SULPHUR...ADA...WALTERS...WAURIKA...ARDMORE... MARIETTA...QUANAH...CHILLICOTHE...CROWELL...VERNON... WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY... HOLLIDAY...LAKESIDE CITY...HENRIETTA 1151 AM CST SUN JAN 1 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. WEST TO SOUTHWEST WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON... WITH SUSTAINED SPEEDS OF 25 TO 35 MPH ACROSS MUCH OF NORTHWEST TEXAS AND MUCH OF OKLAHOMA. GUSTS IN THE 40 TO 50 MPH RANGE WILL BE LIKELY. THE WINDS WILL DECREASE TO AROUND 15 TO 25 MPH THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH...OR GUSTS OVER 45 MPH... ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MAXWELL
000 WWUS74 KOUN 012058 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 258 PM CST SUN JAN 1 2006 OKZ032-043-047-048-051-052-020000- /O.EXA.KOUN.WI.Y.0001.000000T0000Z-060102T0000Z/ HUGHES-COAL-JOHNSTON-ATOKA-MARSHALL-BRYAN- INCLUDING THE CITIES OF...HOLDENVILLE...COALGATE...TISHOMINGO... ATOKA...MADILL...DURANT 258 PM CST SUN JAN 1 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON FOR SOUTHEAST OKLAHOMA. SOUTHWEST WINDS WILL AVERAGE 25 TO 35 MPH...WITH A FEW GUSTS OVER 40 MPH... THROUGH SUNSET. WINDS WILL DECREASE TO AROUND 15 TO 25 MPH AFTER DARK. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH...OR GUSTS OVER 45 MPH... ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ OKZ004-009>031-033>042-044>046-050-TXZ083>090-020000- /O.CON.KOUN.WI.Y.0001.000000T0000Z-060102T0000Z/ HARPER-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-ROGER MILLS-DEWEY- CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-WASHITA-CADDO- CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE- SEMINOLE-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS- GARVIN-MURRAY-PONTOTOC-COTTON-JEFFERSON-CARTER-LOVE-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...BUFFALO...ARNETT...WOODWARD... FAIRVIEW...ENID...PERRY...CHEYENNE...TALOGA...WEATHERFORD... CLINTON...WATONGA...KINGFISHER...GUTHRIE...STILLWATER... ELK CITY...SAYRE...BURNS FLAT...ANADARKO...YUKON...EL RENO... MUSTANG...OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL... NORMAN...MOORE...SHAWNEE...SEMINOLE...HOLLIS...MANGUM...HOBART... ALTUS...FREDERICK...LAWTON...DUNCAN...PAULS VALLEY...SULPHUR... ADA...WALTERS...WAURIKA...ARDMORE...MARIETTA...QUANAH... CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...MUNDAY... KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY...LAKESIDE CITY... HENRIETTA 258 PM CST SUN JAN 1 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM FOR ALL OF OKLAHOMA AND WESTERN NORTH TEXAS. WEST TO SOUTHWEST WINDS WILL AVERAGE 25 TO 40 MPH THROUGH SUNSET...WITH GUSTS TO BETWEEN 45 AND 55 MPH. WINDS WILL DECREASE TO AROUND 15 TO 25 MPH AFTER SUNSET. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH...OR GUSTS OVER 45 MPH... ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 24
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Jan 1, 4:28 AM CST, 47 minutes earlier.
Area forecast discussion, Jan 1, 4:28 AM CST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
428 AM CST SUN JAN 1 2006
.UPDATE...
UPDATED TO INCLUDE ANOTHER TIER OF COUNTIES IN NORTH CENTRAL
OKLAHOMA TO THE WIND ADVISORY FOR TODAY.
&&
.PREV DISCUSSION... (ISSUED 359 AM CST SUN JAN 1 2006)
DISCUSSION...
A STRONG SHORT WAVE OVER NEW MEXICO EARLY THIS MORNING WILL
MOVE THROUGH THE SOUTHERN PLAINS TODAY AND HELP TO SET UP AN
EXTREMELY CRITICAL FIRE DANGER SITUATION BY THIS AFTERNOON. STRONG
SOUTHWEST TO WEST WINDS WILL BE INCREASING TODAY WITH GUSTS OF 50
MPH POSSIBLE OVER PORTIONS OF SOUTHWEST OKLAHOMA INTO WESTERN
NORTH TEXAS. ALTHOUGH LOW LEVEL MOISTURE IS POISED TO THE
SOUTHEAST OF THE AREA THIS MORNING... THE VEERING OF THE LOW LEVEL
WINDS WILL SHUNT IT WELL TO OUR EAST BY AFTERNOON LEAVING US HIGH
AND DRY ONCE AGAIN. MEANWHILE... SUBSIDING AIR MOVING EAST OUT OF
THE HIGH PLAINS WILL BE RESULT IN NEAR RECORD HIGH TEMPERATURES
AND VERY LOW HUMIDITIES ACROSS THE REGION. WHEN WE ADD IN THE
DRIED OUT VEGETATION THE STAGE BECOMES SET FOR A POTENTIALLY
DANGEROUS AND ACTIVE FIRE DAY. WE WILL EXPAND THE RED FLAG WARNING
INTO THE NORTHERN ZONES FOR TODAY... AS WINDS AND TEMPERATURES ARE
EXPECTED TO BE A LITTLE HIGHER THAN EARLIER EXPECTED. HOWEVER...
THE THREAT STILL INCREASES SUBSTANTIALLY AS YOU MOVE SOUTH THROUGH
CENTRAL AND INTO SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. WE
HAVE ALSO EXPANDED THE WIND ADVISORY NORTH AND EAST INTO CENTRAL
AND SOUTH CENTRAL OKLAHOMA. ALTHOUGH THE WINDS WILL DECREASE
SOMEWHAT THIS EVENING... THEY WILL CONTINUE TO GUST OVER 20 MPH...
WHICH ALONG WITH THE LOW DEWPOINTS... COULD CONTINUE TO SUPPORT
THE SPREAD OF ANY EXISTING FIRES.
COOLER... BUT STILL ABOVE NORMAL... TEMPERATURES ON MONDAY WILL
HELP TO LOWER THE FIRE DANGER OUT OF THE SUPER CRITICAL LEVELS OF
TODAY... BUT GUSTY NW WINDS AND CONTINUED DRY AIR WILL STILL
MAINTAIN FIRE DANGER LEVELS IN THE VERY HIGH TO EXTREME RANGE. WE LOOK
FOR THE FIRE THREAT TO INCREASE AGAIN ON TUESDAY WITH THE APPROACH
OF ANOTHER DRY... AT LEAST FOR US... SHORT WAVE. LATEST MODEL RUNS
INDICATE LESS VEERING OF THE LOW LEVELS WINDS WITH THIS NEXT SYSTEM...
WHICH COULD HELP TEMPERATURES BE A A LITTLE COOLER AND DEWPOINTS
HIGHER COMPARED TO TODAY... BUT EVEN WITH THAT... THE STRONG WINDS
WILL STILL RESULT IN AN ENHANCED HIGHER FIRE DANGER THREAT.
IN THE LONGER TERM... COULD SEE COOLER AIR WORK INTO THE AREA
DURING THE SECOND HALF OF THE WEEK AS THE UPPER FLOW AMPLIFIES
WITH THE DEEPENING OF THE EASTERN U.S. TROUGH AND THE BUILDING OF
THE WESTERN RIDGE. ALONG WITH COOLING US DOWN SOME... THIS PATTERN
COULD AT LEAST TEMPORARILY GIVE US A BREAK FROM THE STRONG LOWER
LATITUDE STORM SYSTEMS THAT WEVE SEEN OVER THE PAST COUPLE OF
WEEKS... WHICH HAVE BROUGHT STRONG WINDS AND WARM TEMPERATURES.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 75 40 64 35 / 0 0 0 0
HOBART OK 77 36 65 35 / 0 0 0 0
WICHITA FALLS TX 80 40 69 38 / 0 0 0 0
GAGE OK 72 32 63 32 / 0 0 0 0
PONCA CITY OK 71 38 58 32 / 10 0 0 0
DURANT OK 78 47 70 36 / 10 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM CST THIS
EVENING FOR OKZ014-OKZ015-OKZ016-OKZ017-OKZ018-OKZ019-
OKZ020-OKZ021-OKZ022-OKZ023-OKZ024-OKZ025-OKZ026-OKZ027-
OKZ028-OKZ029-OKZ030-OKZ031-OKZ032-OKZ033-OKZ034-OKZ035-
OKZ036-OKZ037-OKZ038-OKZ039-OKZ040-OKZ041-OKZ042-OKZ043-
OKZ044-OKZ045-OKZ046-OKZ047-OKZ048-OKZ050-OKZ051-OKZ052.
FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR OKZ014-OKZ015-OKZ016-OKZ017-OKZ018-OKZ019-OKZ020-OKZ021-
OKZ022-OKZ023-OKZ024-OKZ025-OKZ026-OKZ027-OKZ028-OKZ029-
OKZ030-OKZ031-OKZ032-OKZ033-OKZ034-OKZ035-OKZ036-OKZ037-
OKZ038-OKZ039-OKZ040-OKZ041-OKZ042-OKZ043-OKZ044-OKZ045-
OKZ046-OKZ047-OKZ048-OKZ050-OKZ051-OKZ052.
WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
FOR OKZ014-OKZ015-OKZ016-OKZ017-OKZ018-OKZ019-OKZ020-OKZ021-
OKZ022-OKZ023-OKZ024-OKZ025-OKZ026-OKZ027-OKZ028-OKZ029-
OKZ030-OKZ031-OKZ033-OKZ034-OKZ035-OKZ036-OKZ037-OKZ038-
OKZ039-OKZ040-OKZ041-OKZ042-OKZ044-OKZ045-OKZ046-OKZ050.
RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM CST THIS
EVENING FOR OKZ004-OKZ005-OKZ006-OKZ007-OKZ008-OKZ009-
OKZ010-OKZ011-OKZ012-OKZ013.
TX...RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM CST THIS
EVENING FOR TXZ083-TXZ084-TXZ085-TXZ086-TXZ087-TXZ088-
TXZ089-TXZ090.
FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR TXZ083-TXZ084-TXZ085-TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.
WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
FOR TXZ083-TXZ084-TXZ085-TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.
&&
23/32Hazardous weather outlook, Dec 31, 11:45 AM CST, 17 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CST SAT DEC 31 2005
OKZ004>048-050>052-TXZ083>090-011200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.
DISCUSSION...
DRY AND STABLE CONDITIONS WILL PREVENT THUNDERSTORM DEVELOPMENT
THROUGH TONIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST SUNDAY JANUARY 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...0 PERCENT.
OTHER HAZARDOUS WEATHER...
VERY HIGH FIRE DANGER WILL EXIST AGAIN THIS AFTERNOON OVER WESTERN
NORTH TEXAS AND MUCH OF OKLAHOMA. A FIRE DANGER STATEMENT HAS BEEN
ISSUED WITH FURTHER DETAILS REGARDING AFTERNOON TEMPERATURES...
HUMIDITIES...AND WINDS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
A STRONG STORM SYSTEM WILL PASS THROUGH THE REGION ON SUNDAY...AND
ANOTHER WILL ARRIVE ON TUESDAY. MOISTURE AND INSTABILITY WILL REMAIN
TOO LIMITED FOR RAIN OR THUNDERSTORMS TO FORM WITH EITHER OF THE
SYSTEMS.
OTHER HAZARDOUS WEATHER...
A RED FLAG WARNING IS IN EFFECT FOR MUCH OF OKLAHOMA AND WESTERN
NORTH TEXAS FOR CRITICAL FIRE DANGER CONDITIONS ON SUNDAY. THE
WARNING IS GENERALLY SOUTH OF A LINE FROM ARNETT TO SEILING TO
HENNESSEY TO STILLWATER. A FIRE WEATHER WATCH IS IN EFFECT SUNDAY
FOR AREAS NORTH OF THAT LINE. AS LONG AS DROUGHT CONDITIONS
PERSIST...FIRE DANGER WILL REMAIN A CONCERN EACH DAY. THERE WILL
LIKELY BE SOME DAYS ON WHICH CRITICAL FIRE DANGER CONDITIONS WILL
EXIST OVER THE ENTIRE REGION. CURRENT INDICATIONS ARE THAT ANOTHER
STORM SYSTEM ON TUESDAY COULD AGAIN CREATE CRITICAL FIRE WEATHER
CONDITIONS. NO SIGNIFICANT PRECIPITATION IS FORECAST THROUGH THE
MIDDLE OF NEXT WEEK.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7AM
SUNDAY.
MWFNearby
Wind Advisories in Oklahoma, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.